MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40; GAS-MACHINE, ANESTHESIA
Model Number 6677400
Medical Device Problem Codes Failure of Device to Self-Test (2937); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anesthesia system failed during the system checkout test.According to the received system device logs, two technical error codes indicating airway pressure sensor error had been generated.There was no patient involvement.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.Our field service engineer investigated the system on site and confirmed the reported failure.The anesthesia system was returned for further investigation.The evaluation of the received log shows that the system checkout had failed in the pressure transducer test on two occasions.The test failed due to the measured zero pressure offset for the expiratory pressure transducer pcb being out of range; the measured zero pressure offset was 2 mv.The pressure transducer pcb has a factory calibrated zero pressure offset value that normally is 2 ± 0.5 v.During system checkout the zero-pressure offset value is measured and if the measured value is outside the allowed limit (±300 mv from factory calibrated value) the test will fail.The investigation of the returned anesthesia system could not reproduce the pressure transducer test failure.The system checkout was performed several times and simulated ventilation tests on a test lung mode were successful, no technical error or other alarms were generated.Based on the evaluation of the received logs it was decided to replace the expiratory pressure transducer as a precaution.During the replacement of the expiratory pressure transducer pcb, it was noticed that the plastic clamp (locking part) holding the expiratory pressure transducer pcb was broken.Our conclusion is that the cause of the pressure transducer test failure and the technical error codes was the broken plastic clamp.The broken plastic clamp holding the pressure transducer pcb may cause a loose contact in between the expiratory pressure transducer pcb and the valve driver's pcb that holds the pressure transducer pcb.To improve the connection between the pressure transducer pcb and the pcb that holds the pressure transducer pcb the plastic clamp holding the pressure transducer pcb has been replaced with a cable tie.This has been implemented in the production line of new systems.The anesthesia system in this complaint was manufactured before the improved connection was implemented.

Brand Name
FLOW-I C40
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key22029138
Report Number8010042-2025-0000771
Device Sequence Number8476001
Product Code BSZ
UDI-Device Identifier07325710001318
UDI-Public(01)07325710001318(11)200925
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6677400
Device Catalogue Number6677400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown